MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954810
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Seroma (2069)
Date of Event 02/03/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Reported per clinical trial (b)(4): (b)(6) 2014 - subject patient underwent laparoscopic multiple recurrent midline hernia repair.The size of the hernia defect was 15cm x 9cm.A bard/davol ventralight st mesh was placed and fixated using sorbafix fixation device and sutures.Fascia and skin closure was achieved with sutures.The patient was discharged from the hospital on (b)(6) 2014.(b)(6) 2014 - patient was diagnosed with seroma.(b)(6) 2015 - doctor notes state possible recurrence; ct ordered during this visit confirmed seroma.(b)(6) 2015 - surgeon ordered ultrasound-guided aspiration of seroma.(b)(6) 2015 - ultrasound-guided aspiration of seroma performed.Per the study clinician, the reported adverse event has been assessed as moderate in severity, possibly related to the study device and definitely related to the index procedure.The outcome for this ae is reported as recovered/resolved.
 
Additional Manufacturer Narrative
As reported, about 2 weeks post-implant of the bard/davol ventralight st mesh, the patient diagnosed with seroma and underwent aspiration.As reported, the ae has resolved.The clinician has assessed the patient¿s postoperative course as being ¿possibly¿ related to the study device and definitely related to the procedure, however, based on the information provided, no conclusion can be made.Seroma is a known inherent risk of hernia repair surgery.The instructions-for-use supplied with the device lists seroma as a possible complication.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b(4) units released for distribution in july, 2013.Not returned - remains implanted.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14454633
Report Number1213643-2022-00246
Device Sequence Number6341006
Product Code FTL
UDI-Device Identifier00801741031687
UDI-Public(01)00801741031687
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2015
Device Catalogue Number5954810
Device Lot NumberHUXG1223
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight80 KG